Spot Diagnosis
You can answer the question shown below with a picture. Immediately after answering the question the correct answer is displayed to you. And you can see previous questions with its correct answers.

Nail Changes in a Child with Acute Lymphoblastic Leukemia



Question:
Govind Kendre, Shruti Mantri, Sunil Hilalpure, Suraj Goyanka, Leo Prince, Murlidharan C
Department of Clinical Hematology, Seth G.S. Medical College, KEM Hospital, Parel, Mumbai.

Address for correspondence: Dr. Govind Kendre, Department of Clinical Haematology, Seth G.S. Medical College, KEM Hospital, Parel, Mumbai. Email: govindken143@gmail.com

Key Words: Chemotherapy, daunorubicin, methotrexate, vincristine, cyclophosphamide, nail, chromonychia, leukonychia

A 15-year-old girl, diagnosed with B cell acute lymphoblastic leukemia, receiving the BFM-90 protocol presented with transverse white and bluish black bands on the nails of all fingers and toes (Figure 1). She had received daunorubicin, vincristine, cyclophosphamide, and methotrexate as a part of her chemotherapy protocol. These nail changes were observed after the completion of the consolidation phase of the BFM protocol.

Figure 1: Nail changes

What is the cause of her nail discoloration?

Previous Spot Diagnosis View All

Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.
0 0 0 0 0 0 0 0 0 0 0 0 0 0 0 0